Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Depression after back Surgery. Is it a related symptom ?

I had a back fusion 1 month ago. I am not taking pain meds now. I am taking 1 muscle relaxer once a day. At the time of surgery I quit taking St. John s Wort all at once. 2 weeks post op I had an adverse reaction to Tramadol. I am now very moody and easily irriated and somewhat depressed. I have started taking the SJW again. on it for 3 days now. Can all of this be related? I don t know what to do about being so angery. Thanks
Asked On : Fri, 4 Feb 2011
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Yes, it COULD be the fact that you stopped taking SJW. This is just an educated guess since the antidepressant compund in SJW has not been isolated so we don't know if that has withdrawal symptoms if stopped suddenly but I think this should be a ok enough guess.

It could also be due to unresolved pain symptoms and hence if the pain is chronic and sub clinical you would probably not feel it so severe to go for pain killers but would be so irritating as to make you feel irritable and angry and I speak both from personal experience of chronic pain and as a professional.

I would suggest you check out with your doctor first about interactions of SJW with your current drugs. If you are a female, then we know for sure that it interacts with the pill. There may be other unknown interactions also.

Hope this helps.
Answered: Sun, 6 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor